Thunderstorm Wind, Accomack
- When
- June 15, 8:35 PM EST
- Where
- Accomack County, 0.88 mi SE of Onancock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.710, -75.740
Several trees were downed.
Isolated severe thunderstorm along a weak trough of low pressure produced damaging winds across portions of eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated severe thunderstorm along a weak trough of low pressure produced damaging winds across portions of eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 15, 7:41 PM EST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 841 PM EDT MON JUN 15 2015 .SYNOPSIS... HOT AND MODERATELY HUMID CONDITIONS WILL PREVAIL THROUGH TUESDAY...AS A STRONG UPPER LEVEL RIDGE REMAINS CENTERED OVER THE CAROLINAS. A WEAK FRONT WILL PUSH INTO THE AREA TUESDAY NIGHT AND DIMINISH OVER THE REGION ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... HOT AND SOMEWHAT HUMID CONDS WILL CONTINUE THRU THE ERLY EVENG HRS AS AN UPR-LEVEL RIDGE LOCATES ALONG THE ERN SEABOARD AND SKIES REMAIN PRTLY/MSTLY SUNNY. EXPECT HEAT INDICES MAINLY IN THE 100-104F RANGE MOST AREAS...90-94F OVER THE LWR ERN SHORE. INCLUDED ISO-SCT SHRAS/TSTMS OVER THE N HALF OF THE AREA FM LATE THIS AFTN THRU TNGT AS AREAS OF PCPN DEVELOPING ACROSS NRN VA MAY FILTER IN THE FA. SVR WX IS NOT EXPECTED DUE TO MODEST SHEAR AND MID-LEVEL LAPSE RATES. MOST AREAS ARE EXPECTED TO STAY DRY HOWEVER WITH A WARM NIGHT TNGT...LOWS ONLY IN THE MID 70S MOST AREAS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... ANOTHER HOT DAY IN STORE FOR TUE WITH THE UPR-LEVEL RIDGE LOCKED IN PLACE. REFER TO CLIMATE SECTION BLO FOR RECORDS. DECIDED TO HOLD OFF ON A HEAT ADVSRY FOR NOW WITH HEAT INDICES EXPECTED TO MAINLY BE IN THE 101-104 RANGE...BUT WITH DEWPTS SIMILAR TO TDA AND TEMPS PSBLY A DEGREE OR TWO HIGHER IT WILL BE CLOSE SO WILL REASSESS TNGT. A COLD FRNT APPROACHES FM THE NW LATE IN THE DAY...WITH ANOTHER SLIGHT CHANCE-CHANCE FOR SHRAS/TSTMS. THE FRNT DROPS INTO THE AREA TUE EVENG/NIGHT...WITH WINDS BCMG NWLY THEN NLY. STILL WARM WITH LO TEMPS ONLY IN THE LO TO MID 70S. THE FRNT DIMINISHES OVER THE AREA ON WED...AND WITH A PRTLY CLOUDY SKY WILL SEE HI TEMPS A BIT LWR...ONLY IN THE UPR 80S TO LWR 90S MOST AREAS...MID 80S LWR ERN SHORE. ANOTHER HOT DAY IN STORE FOR THU AND AGAIN CLOSE TO HEAT ADVSRY CRITERIA WITH HIGHS IN THE MID 90S. INCLUDED UP TO 30% POPS BOTH DAYS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SERN RIDGE KEEPS THE MID SUMMER HEAT OVER THE REGION THRU THE PERIOD. MODELS INDICATE A SLOW WEAKENING OF THIS RIDGE OVER TIME WITH SVRL S/W TROFS CROSSING THE AREA. KEPT CHC POPS EACH DAY (30- 40%) MOST LIKELY DURING THE AFTRN/EVE WITH LOWER POPS THRU OVERNIGHT HOURS. A COLD FRONT APPRCHG BY DAY 7 CONTS THE CONVECTION CHCS MON. HIGHS EACH DAY M-U80S ALONG THE COAST...90-95 INLAND. LOWS 70-75. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... AS OF 00Z...THERE WAS ANOTHER ROUND OF LATE DAY TSTMS BUT FARTHER TO THE NORTH THAN SUNDAY. TSTMS WERE A THREAT TO RIC AND SBY AT TAF ISSUANCE. DEW POINT SPREADS WERE A LOT HIGHER THAN 24 HOURS EARLIER AND CONFIDENCE IN FOG IS MUCH LOWER. INCLUDED 4 MILES AFT 06Z AT SBY WHICH COULD GO TO IFR AND WILL NEED TO WATCH ECG. TUESDAY WILL BE ANOTHER DAY SIMILAR TO MONDAY WITH WEST WINDS AND A CHANCE FOR LATE DAY TSTMS. OUTLOOK...AFTN/EVENING CONVECTION WILL BE PSBL THROUGH SATURDAY WITH CHANCES INCREASING SLIGHTLY EACH DAY. PATCHY STRATUS AND FOG MAY OCCUR WITHIN A FEW HOURS OF SUNRISE BUT IFR IS NOT EXPECTED TO BE WIDESPREAD. && .MARINE... NO HEADLINES XPCTD AS SERN RIDGE KEEPS THE WSW WINDS BLO 15 KTS THRU TUE. A COLD FRONT CROSSES THE WATERS LATE TUE SHIFTING THE WINDS TO THE N THEN NE BY WED. HIGH RES MODELS INDICATE A WEAK NRLY SURGE BEHIND THE BNDRY (10-15 KTS). WINDS GO SRLY ONCE AGAIN BY THURSDAY AS THE HIGH MOVES EAST. WAVES AVGG 1-2FT...SEAS 2-3 FT. && .CLIMATE... HOT MON AND TUE...COULD SET SOME RECORDS. * STATION RECORD HIGHS * MON 6/15 TUE 6/16 * RICHMOND....99 F/1994...100 F/1991 * NORFOLK.....97 F/1885....96 F/1991 * SALISBURY...98 F/1994....97 F/1957 * ECG NC......96 F/1957....98 F/1945 * STATION RECORD HIGH MINS: * MON 6/15 TUE 6/16 * RICHMOND....75 F/2005....75 F/1981 * NORFOLK.....76 F/2005....77 F/1981 * SALISBURY...77 F/1945....76 F/1991 && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MAS NEAR TERM...MAS SHORT TERM...MAS LONG TERM...MPR AVIATION...LSA MARINE...MPR CLIMATE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 312 PM EDT MON JUN 15 2015 NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-095>098- 509>525-161915- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 312 PM EDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL RANGE FROM 100 TO 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ099-100-161915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 312 PM EDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES WILL RANGE FROM 96 TO 101 DEGREES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-161915- OUTER BANKS CURRITUCK- 312 PM EDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES WILL RANGE FROM 98 TO 103 DEGREES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
842 PM EDT MON JUN 15 2015
VAZ077-078-160115-
NORTHUMBERLAND-LANCASTER-LANCASTER-NORTHUMBERLAND-
842 PM EDT MON JUN 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LANCASTER
AND NORTHUMBERLAND COUNTIES...
AT 841 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FAIR PORT TO NEAR KILMARNOCK...AND MOVING
SOUTHEAST AT 30 MPH.
HEAVY RAIN IS EXPECTED AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KILMARNOCK...FAIR PORT...LANCASTER...WHITE STONE...WICOMICO CHURCH...
HEATHSVILLE...LARA...LILIAN...FOXWELLS...BROWNS STORE...NUTTSVILLE...
REEDVILLE...FLEETON...HULL NECK...AVALON...ALFONSO...OPHEILA...
LIVELY...BYRDTON AND BROOK VALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3789 7624 3781 7628 3787 7643 3779 7630
3778 7629 3769 7630 3769 7635 3761 7628
3761 7636 3770 7647 3771 7646 3775 7652
3768 7648 3774 7659 3799 7644
TIME...MOT...LOC 0041Z 302DEG 26KT 3789 7633 3773 7643
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
859 PM EDT MON JUN 15 2015
MDZ023-024-VAZ099-160130-
INLAND WORCESTER-SOMERSET-SOMERSET-INLAND WORCESTER-ACCOMACK-
859 PM EDT MON JUN 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SOMERSET...
WORCESTER AND NORTHWESTERN ACCOMACK COUNTIES...
AT 858 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES WEST OF SNOW HILL TO 7 MILES NORTHWEST OF
TANGIER...AND MOVING SOUTHEAST AT 30 MPH.
HEAVY RAIN IS EXPECTED AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE
WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SNOW HILL AND LAWSONIA AROUND 915 PM EDT.
ONANCOCK AND PARKSLEY AROUND 930 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHELLTOWN...
SANFORD...BEAVER DAM...GUILFORD...MOUNT WESLEY...REHOBETH...
TEMPERANCEVILLE...BLOXOM...BYRDTOWN AND WHITESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3766 7576 3777 7580 3777 7577 3781 7590
3781 7589 3779 7578 3779 7570 3790 7566
3790 7576 3796 7564 3789 7590 3798 7586
3797 7598 3796 7603 3797 7605 3799 7589
3825 7550 3819 7526
TIME...MOT...LOC 0058Z 294DEG 27KT 3819 7552 3791 7606
ZIMMERMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
900 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL KILMARNOCK 37.71N 76.38W
06/15/2015 M0.88 INCH LANCASTER VA AMATEUR RADIO
ALSO LOTS OF LIGHTNING AND HEAVY RAIN...CALLED IN FROM
HAM RADIO OPERATOR
&&
EVENT NUMBER AKQ1500879
LALEXANDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT MON JUN 15 2015
VAZ084>086-160130-
MIDDLESEX-MIDDLESEX-GLOUCESTER-GLOUCESTER-MATHEWS-MATHEWS-
907 PM EDT MON JUN 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GLOUCESTER...
SOUTHERN MIDDLESEX AND NORTHWESTERN MATHEWS COUNTIES...
AT 907 PM EDT...A STRONG THUNDERSTORM WAS OVER GLENNS...OR NEAR
URBANNA...MOVING SOUTHEAST AT 30 MPH.
HEAVY RAIN IS EXPECTED AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
THIS STORM WILL BE NEAR...
GLOUCESTER COURTHOUSE AND HARTFIELD AROUND 925 PM EDT.
DELTAVILLE AND BLAKES AROUND 930 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARMONY VILLAGE...
HARCUM...HEALYS...HARDYVILLE...DUTTON...COBBS CREEK...ADNER...
WARNER...BEULAH AND STAMPERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3736 7645 3752 7667 3760 7665 3761 7667
3770 7660 3768 7656 3766 7655 3763 7657
3763 7656 3761 7654 3761 7646 3760 7646
3761 7643 3760 7644 3758 7643 3757 7634
3756 7632 3756 7630 3754 7631
TIME...MOT...LOC 0107Z 307DEG 24KT 3758 7659
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
931 PM EDT MON JUN 15 2015
MDZ023>025-VAZ099-100-160200-
INLAND WORCESTER-MARYLAND BEACHES-SOMERSET-INLAND
WORCESTER-NORTHAMPTON-ACCOMACK-
931 PM EDT MON JUN 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
SOMERSET...WORCESTER...NORTHERN NORTHAMPTON AND ACCOMACK COUNTIES...
AT 930 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF SNOW HILL TO 6 MILES EAST OF
PARKSLEY TO 9 MILES WEST OF NASSAWADOX...AND MOVING EAST AT 40 MPH.
HEAVY RAIN IS EXPECTED AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
POCOMOKE CITY...EXMORE...SNOW HILL...ONANCOCK...PARKSLEY...ONLEY...
NASSAWADOX...WILLIS WHARF...WEST POCOMOKE...NEWARK...ACCOMAC...
MELFA...BLOXOM...WACHAPREAGUE...PAINTER...KELLER...MOUNT WESLEY...
MAPPSVILLE...TEMPERANCEVILLE AND LOCUSTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3759 7561 3756 7562 3755 7562 3748 7566
3747 7567 3740 7580 3742 7598 3779 7570
3795 7563 3798 7572 3796 7574 3797 7574
3828 7551 3824 7514
TIME...MOT...LOC 0130Z 286DEG 36KT 3810 7529 3776 7554 3748 7603
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
934 PM EDT MON JUN 15 2015
VAZ084>086-160200-
MIDDLESEX-MIDDLESEX-GLOUCESTER-GLOUCESTER-MATHEWS-MATHEWS-
934 PM EDT MON JUN 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GLOUCESTER...
SOUTHEASTERN MIDDLESEX AND MATHEWS COUNTIES...
AT 933 PM EDT...A STRONG THUNDERSTORM WAS NEAR HARTFIELD...OR NEAR
GLOUCESTER COURTHOUSE...MOVING SOUTHEAST AT 25 MPH.
HEAVY RAIN IS EXPECTED AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
THIS STORM WILL BE NEAR...
BLAKES AROUND 940 PM EDT.
DELTAVILLE AROUND 945 PM EDT.
MATHEWS...MOBJACK AND GWYNN AROUND 955 PM EDT.
BAVON AROUND 1000 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RUFF...HARMONY
VILLAGE...PORT HAYWOOD...HARCUM...HARDYVILLE...DIGGS...COBBS CREEK...
STAMPERS...WILTON AND REDART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3736 7626 3736 7630 3735 7627 3731 7628
3733 7628 3733 7631 3735 7631 3738 7637
3735 7638 3748 7656 3761 7648 3761 7643
3758 7643 3756 7630 3754 7631 3744 7625
3738 7626 3739 7625 3740 7625 3739 7624
TIME...MOT...LOC 0133Z 297DEG 21KT 3749 7646
ZIMMERMANThe Dover AFB radar (KDOX), 127 km away, was scanning. The volume nearest the first event began at 01:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587330.